| Model Number |
10104-003 |
| Medical Device Problem Code |
Environmental Particulates (2930)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A customer reported an event of a ¿smoke¿ or vapor emitting from the sterrad® 100nx sterilizer.There was no report of any injuries or human reactions.The customer was instructed to power off the unit and discontinue use.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a previous serious injury.
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to the customer site and identified two oil mist filter screws that were loose in the housing and obstructed the vacuum pump oil flow.The fse replaced the adapter converter, catalytic converter, oil mist filter, and vacuum pump oil to resolve the smoke/vapor issue.Unit meets specifications and was returned to service.The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the smoke, vapor issue, and system risk analysis (sra).Trending analysis of the smoke, vapor issue for the sterrad® 100nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for further analysis.The assignable cause of the smoke/vapor is likely due to the adapter converter, catalytic converter, oil mist filter screws, and vacuum pump oil.The asp field service engineer replaced the parts and confirmed the sterrad® 100nx met functional specifications after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).